# SDR CA030102003

- Difficulty date: January 20, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 15,446 hours
- Engine: Lyc TIO540J2B
- Propeller: Hartzl HCC4YR2
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED LOW OIL PRESSURE READING 10 MINUTES PRIOR TO LANDING. VISUAL  INSPECTION OF ENGINE EXTERIOR & OIL LEVEL CHECK CARRIED OUT BY PILOT. 3 LITERS OF OIL ADDED. AIRCRAFT TEST FLOWN, TAKEOFF NORMAL, RUN UP WAS NORMAL, AT CRUISE POWER OIL PRESSURE STARTED DECREASING 5 MINUTES AFTER CRUISE POWER SET. AIRCRAFT RETURNED FOR LANDING.  MAINTENANCE FLOWN DOWN TO INSPECT ENGINE. METAL FOUND IN OIL, OIL FILTER AND SCREEN. ENGINE TAKEN OFF LT SIDE OF AIRPLANE. AFTER ENGINE OVERHAUL,  FOUND THAT THE ENGINE CAMSHAFT LOBS WERE WEARING OUT CAUSING METAL PARTICLES IN THE ENGINE OIL.
